ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Numerical integration over arbitrary polygonal domains based on Schwarz-Christoffel conformal mapping

Natarajan, Sundararajan and Bordas, Stephane and Mahapatra, D Roy (2009) Numerical integration over arbitrary polygonal domains based on Schwarz-Christoffel conformal mapping. In: International Journal for Numerical Methods in Engineering, 80 (1). pp. 103-134.

[img] PDF
18.pdf - Published Version
Restricted to Registered users only

Download (641Kb) | Request a copy
Official URL: http://www3.interscience.wiley.com/journal/1225111...

Abstract

This paper presents a new numerical integration technique oil arbitrary polygonal domains. The polygonal domain is mapped conformally to the unit disk using Schwarz-Christoffel mapping and a midpoint quadrature rule defined oil this unit disk is used. This method eliminates the need for a two-level isoparametric mapping Usually required. Moreover, the positivity of the Jacobian is guaranteed. Numerical results presented for a few benchmark problems in the context of polygonal finite elements show that the proposed method yields accurate results.

Item Type: Journal Article
Additional Information: Copyright for this article belongs to John wiley.
Keywords: Schwarz-Christoffel mapping; polygonal finite element; quadrature; integration rule; finite element method; conformal mapping; Wachspress shape functions; numerical integration; discontinuities; natural element method; XFEM
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering (Formerly, Aeronautical Engineering)
Date Deposited: 09 Dec 2009 10:54
Last Modified: 19 Sep 2010 05:52
URI: http://eprints.iisc.ernet.in/id/eprint/24917

Actions (login required)

View Item View Item